Results 1 to 3 of 3

Thread: Oracea - How long till it starts working &Side effects

  1. #1
    Senior Member
    Join Date
    Jul 2008
    Posts
    308

    Default Oracea - How long till it starts working &Side effects

    I do not want to jinx anything but I do want to report that 4 days into Oracea I seem to be less red. Now, I have to think that this is sort of questionable as my derm and some on this board have said it will take several months to see an effect and that Oracea has mostly a pustule and papule effect. I should add though that my derm said it could also diminish redness but again...this would take some time.

    I am wondering is it possible that I am already having an effect from the Oracea? Any thoughts?

    Also does anyone know why it would take several months for the anti-inflammatory effect of Oracea to kick in? Just as a point of reference aren't there other anti-inflammatory OTC products that people take and there is an effect expected within a short time frame?
    -----------------------------

    Are there any common side effects that I should expect. Knock on wood....no stomach upset so far. I think I read that someone said with doxy that their skin became dry. Is dry skin something I should expect?

    Thanks to any who may respond

  2. #2
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi Roz,

    I don't think it's unusual for you to see some minor improvements within a short time. It's anti-inflammatory so you may notice a slight reduction in redness. I do. As far as bumps/papules/pustules it will likely take longer to see a decrease. It doesn't work miracles in that department - you may need a topical or something to compliment the medication as well. It helps mildly for me - I mainly take it for the slight anti-inflammatory aspect in reducing my redness a little.

    As far as side effects, yes, there are some. You can do a search on the internet, but a few of them are: increased sun sensitivity, increase in yeast/candida, gastro intestinal issues and/or acid reflux, sinusitis, and hives/folliculitis. I'm prone to yeast/candida when on any antibiotic (and even Oracea) so if I don't take pro-biotics, I'll likely get candida. I used to get acid reflux a lot, but haven't in several months. Make sure you take Oracea with a glass of water and morning is best. You may take it with a small meal (crackers) if you find it upsets your stomach. Also, never take within an hour/two of bedtime, as lying down without it being fully absorbed, will cause esophageal irritation. I've not had any sun sensitivity issues, I do wear SPF 30 daily and stay out of the sun, however, there have been reports of a few here (I think Melissa for one) who wears SPF daily and got a little sunburned on a particular day when out cycling. For a few here, Oracea doesn't help or makes their Rosacea worse.

    Good luck. Let us know your continued progress.

    Yvette

  3. #3
    Junior Member
    Join Date
    May 2009
    Posts
    1

    Default oracea - making things worse?

    Hi,

    was wondering if anyone had noticed that oracea made your skin worse before it got better?
    my skin rosacea was fairly mild before taking this (but bad in my eyes), and now it seems like it's gotten redder, bumpier, and itchy....but my eyes are better (taking restasis as well).
    Has this happened to anyone else?
    Does this sound like a possible allergy? or does this go away and my skin gets better eventually? I know it takes a while to work, but this seems like things are going in the opposite direction...

    thanks for any advice!

Similar Threads

  1. oracea side effects, is this common in other oracea users out there?
    By jaymee33 in forum Prescription medications
    Replies: 6
    Last Post: 23rd November 2017, 12:55 AM
  2. Oracea side effects
    By boo2facialredness in forum Prescription medications
    Replies: 6
    Last Post: 20th July 2015, 06:59 PM
  3. Oracea side effects, do you get more tired?
    By Adamklang in forum Prescription medications
    Replies: 0
    Last Post: 27th November 2011, 08:32 AM
  4. Oracea Side Effects???
    By moniquep in forum Prescription medications
    Replies: 5
    Last Post: 3rd April 2011, 12:50 AM
  5. Side effects of Oracea?
    By ajmoyer in forum Prescription medications
    Replies: 4
    Last Post: 2nd November 2009, 11:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •